Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 9, NWS Corpus Christi, TX

March 1, 200911 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Mar 1, 2009, 3:30 AM CST for 11 counties in Texas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2009, 3:30 AM CST (09:30 UTC)
Expired
Mar 1, 2009, 12:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4028 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 010930
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 AM CST SUN MAR 1 2009


TXZ231>234-241>247-011730-
/O.NEW.KCRP.FW.W.0009.090301T0930Z-090301T1800Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
330 AM CST SUN MAR 1 2009

...RED FLAG WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

THE COMBINATION OF GUSTY NORTH WINDS...LOW RELATIVE HUMIDITY
LEVELS AND VERY DRY FUELS WILL LEAD TO A HIGH FIRE DANGER THREAT
THIS MORNING EAST OF A LINE FROM CHOKE CANYON RESERVOIR TO PREMONT.

GUSTY NORTHERLY WINDS CONTINUE ALONG THE IMMEDIATE COASTLINE 
EARLY THIS MORNING. NORTH WINDS OF 20 TO 25 MPH WITH GUSTS OVER
30 MPH WILL CONTINUE OVER THE BARRIER ISLANDS EARLY THIS MORNING.
RELATIVE HUMIDITY LEVELS REMAIN LOW EARLY THIS MORNING AT THE
COAST FROM 30 TO 35 PERCENT.

FOR AREAS FURTHER INLAND OVER THE COASTAL PLAINS...NORTHERLY WINDS
ARE EXPECTED TO INCREASE AFTER SUNRISE. NORTHERLY WINDS OF 15 TO
20 MPH WITH GUSTS TO 25 MPH WILL BE POSSIBLE ALONG AND EAST OF
HIGHWAY 281. THIS WILL CONTINUE THROUGH THE MORNING HOURS WITH
WIND SPEEDS EXPECTED TO DIMINISH BY THIS AFTERNOON. RH VALUES
ARE EXPECTED TO FALL TO 15 TO 20 PERCENT LATER THIS MORNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TMT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 2:58 AM CST, 32 minutes earlier.

Area forecast discussion, Mar 1, 2:58 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 AM CST SUN MAR 1 2009

.SHORT TERM (TODAY THROUGH MONDAY)...BELOW NORMAL TEMPERATURES WILL
CONTINUE THROUGH TONIGHT AS THE HIGH PRESSURE RIDGE SETTLES INTO THE
COASTAL BEND. MORNING LOWS WILL BE SLIGHTLY LOWER MONDAY THAN THIS
MORNING AS WIND SPEEDS DROP OFF ESPECIALLY OVER THE COASTAL PLAINS.
THE UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES WILL MOVE EAST
ACROSS THE ROCKIES BY MONDAY WITH PATCHY CIRRUS SPILLING OVER THE
RIDGE INTO TEXAS. WINDS WILL GRADUALLY VEER TO ONSHORE ON MONDAY
AFTERNOON AS THE HIGH PRESSURE RIDGE MOVES EAST. TEMPERATURES WILL
WARM BACK TO NEAR NORMAL MONDAY.

&&

.MARINE...WINDS HAVE NOT DECOUPLED AS QUICKLY OVER THE BAYS AS
EXPECTED. WINDS WILL REMAIN IN THE SCA RANGE UNTIL 15Z SO WILL
REISSUE FOR THE BAYS. NO MAJOR CHANGES TO THE REST OF THE SCA
CONFIGURATION AS STRONG TO VERY STRONG OFFSHORE FLOW THIS MORNING
WITH VERY HIGHS SEAS OFFSHORE...AROUND 12 FEET AT BUOY 20...SUBSIDES
BY THIS AFTERNOON.

&&

.FIRE WEATHER...WINDS REMAIN STRONG RIGHT ALONG THE COAST AS
VERTICAL MIXING CONTINUES THERE. RED FLAG CONDITIONS EXIST ALONG
THE COAST AT THIS TIME AS RH VALUES ARE 30-35 PERCENT. MODELS SHOW
925 MB WINDS WILL BE 30-35 KNOTS THROUGH THE MORNING HOURS. EXPECT
WINDS TO INCREASE TO 15-20 KNOTS OVER THE COASTAL PLAINS WITH GUSTS
TO 25 KNOTS THROUGH 18Z. WILL ISSUE A RED FLAG WARNING FOR AREAS
ALONG AND EAST OF HIGHWAY 281 UNTIL 18Z TODAY.

&&

.AVIATION...VFR CONDITIONS WILL EXIST THROUGH MONDAY. NORTH WINDS
WILL BE A BIT GUSTY THIS MORNING OVER THE COASTAL PLAINS BEFORE
DIMINISHING THIS AFTERNOON.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...GFS AND ECMWF MEDIUM
RANGE MODELS ARE VERY MUCH IN AGREEMENT WITH REGARD TO THE
PROGRESSION OF SYNOPTIC FEATURES OVER THE U.S. THROUGHOUT THE
EXTENDED FORECAST. ON TUESDAY, AN UPPER RIDGE WILL SPRAWL FROM
WESTERN MEXICO NORTHWARD INTO THE UPPER MIDWEST. THIS RIDGE WILL
SLOWLY SLIDE EAST THROUGH THE MIDDLE PART OF THE WORK WEEK BEFORE
COMING TO REST OVER THE WESTERN GULF OF MEXICO AT THE END OF THE
WEEK. AT THE SURFACE, LOW PRESSURE WILL REMAIN TO OUR NORTH LEADING
TO A PERSISTENT MODERATE SOUTH-SOUTHEASTERLY FLOW. THIS FLOW WILL
CAUSE DEW POINTS TO SLOWLY INCREASE ACROSS THE REGION WITH HIGH AND
LOW TEMPERATURES DIFFERING LITTLE ON A DAY-TO-DAY BASIS IN THE
WEDNESDAY THROUGH SATURDAY TIMEFRAME. FOR THE MOST PART,
TEMPERATURES WILL REMAIN ANYWHERE FROM 5 TO 10 DEGREES ABOVE NORMAL
THROUGH THE PERIOD. THE ECMWF IS HINTING AT SOME LIGHT PRECIP OVER
THE NORTHERN TIER OF ZONES NEXT SATURDAY, HOWEVER CONFIDENCE IN THIS
IS LOW, SO WILL RETAIN A DRY FORECAST THROUGH THE ENTIRE PERIOD FOR
NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  35  72  52  80  /   0   0   0   0   0
VICTORIA          63  32  70  45  77  /   0   0   0   0   0
LAREDO            70  41  80  51  89  /   0   0   0   0   0
ALICE             68  36  75  48  83  /   0   0   0   0   0
ROCKPORT          63  38  67  58  76  /   0   0   0   0   0
COTULLA           67  32  78  49  84  /   0   0   0   0   0
KINGSVILLE        67  34  73  49  82  /   0   0   0   0   0
NAVY CORPUS       61  42  67  57  76  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...KLEBERG...
     LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

&&

TMT/89...SHORT TERM
JR/19...LONG TERM
Hazardous weather outlook, Feb 28, 4:52 AM CST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CST SAT FEB 28 2009

TXZ229>234-239>247-011100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
452 AM CST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL USHER IN VERY DRY CONDITIONS ALONG WITH GUSTY
NORTH WINDS TODAY. A WIND ADVISORY IS IN EFFECT FROM EARLY THIS
MORNING THROUGH EARLY THIS AFTERNOON. A RED FLAG WARNING IS IN
EFFECT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
452 AM CST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PROVIDE STRONG NORTH WINDS IN THE SMALL CRAFT
ADVISORY RANGE THIS MORNING THROUGH TONIGHT OVER THE COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JAR/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:41 PM CSTFreeze WarningCRPBee, Goliad, La Salle, Live Oak, McMullen, Victoria17 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.